Alert archive / California / Frost Advisories in 2026
Frost Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 27, 2026, 12:40 PM PDT for Mendocino County, California. It took effect at Mar 28, 2026, 4:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 12:40 PM PDT (19:40 UTC)
- In effect from
- Mar 28, 2026, 4:00 AM PDT
- Expired
- Mar 28, 2026, 9:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS76 KEKA 271940 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1240 PM PDT Fri Mar 27 2026 CAZ110-111-280345- /O.NEW.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo and Willits 1240 PM PDT Fri Mar 27 2026 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM PDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...From 4 AM to 9 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka RPA
2 follow-up statements
312 WWUS76 KEKA 280307 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 807 PM PDT Fri Mar 27 2026 CAZ110-111-281115- /O.CON.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Willits and Covelo 807 PM PDT Fri Mar 27 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM PDT SATURDAY... * WHAT...Temperatures as low as 32 with calm winds and clear skies will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...From 4 AM to 9 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
532 WWUS76 KEKA 281027 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 327 AM PDT Sat Mar 28 2026 CAZ110-111-281600- /O.CON.KEKA.FR.Y.0007.260328T1100Z-260328T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Willits and Covelo 327 AM PDT Sat Mar 28 2026 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 with calm winds and clear skies will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 27, 12:08 AM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 12:08 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1208 AM PDT Fri Mar 27 2026
.SYNOPSIS...Breezy to strong offshore winds are expected through
dawn for ridgetops. Dry conditions with above normal high temperatures
are expected for the interior through the weekend. Potential for significant
precipitation still on track for next week.
&&
.DISCUSSION...Dry conditions expected through dawn under offshore
flow. Adiabatic warming from the large scale subsidence is resulting
in a wide range of overnight low temperatures, varying greatly depending
on elevation. With a warmer airmass building and winds generally restricted
to the ridgelines, wind sheltered valleys and coastal areas will stand
the best chance for frost and freezing/subfreezing temperatures. Some
wind sheltered valleys will dip down into the low 30's, while breezier
wind prone areas exposed to adiabatic warming may not even dip below
60F (mostly in/above the thermal belts for ridges). Frost advisories
have been issued for the interior valleys of Mendocino County as well
as coastal areas of Del Norte and Humboldt again. Interior portions
of Humboldt and Del Norte are 6 days from the start of the growing
season (Apr 1) while Trinity County is 21 days away (Apr 15). That
is why frost/freeze products have not been issued for these zones.
This dry and stable weather is expected into the weekend. Daytime
temps will generally be above normal high temperatures with areas
of minor heat risk mostly the interior as a broad, flat, upper-
lvl ridge dominates. The warmest locations will continue to be in
Lake, Trinity and interior Mendocino Counties where max temps are
projected to peak into the upper 70s to mid 80s Fri-Sun. This is
10- 20F above late March averages. Overnight low temps will remain
seasonably chilly with valley sites (especially for Trinity Co.)
continuing to to cool into the lower to mid 30's as stable,
colder, denser air pools into the valleys each night. As this cool
air drains each night, a thermal belt will continue to develop
around midslopes keeping higher elevations warmer and dryer
through the night. No huge changes are anticipated this weekend
except for an increase in coastal stratus and perhaps a ramp up in
onshore or NW winds.
The National Blend of Models (NBM) and NOAA CPC is still supporting
the trend of much cooler and wetter next week. Our long stretch of
above normal interior warmth will finally end next week with highs
trending near (or even just under!) early April normals by mid week.
With this incoming cooler air, there is increasing confidence in at
least a few days of precipitation next week. How much precipitation
and the exact timing remains uncertain, yet the window looks to be
wettest for Tuesday and Wednesday as the highest WPC/NBM 6-hourly
rates appear to arrive on Wednesday (+/- 12-24hrs). The NBM 3-day/72hr
totals from 5 AM Mon-5AM Thu range from over 2-5" inches on the higher
end (top 75th percentile) to 0.5-1.00" on the lower end (bottom 25th
percentile). Most of the precip is concentrated in the usual wet spots
of Del Norte, SW Humboldt and NW Mendocino, while southern Lake and
southern Mendocino may end up with much less.
As for snowfall, this incoming cold weather pattern will lower the
snow levels a few times for this upcoming storm next week. Model data
shows an initial lowering of snow levels down to 4500- 5000ft by
Wednesday morning before a secondary lowering to 3000-3500ft by
Thursday morning. Its important to remember that snowlevels are
very dependent on where the low pressure actually arrives and
that this amount of detail is subject to change by next week as a
clearer forecast becomes available, yet for right now this is what
we know. Finally, The NBM still has 6-hr and 12-hr thunderstorm
chances less than 15%. However, if the cold core aloft dips far
enough south, we could definitely see some low top thunderstorms
and small hail. Stay tuned for updates and more details. DS
&&
.AVIATION...(27/06Z TAFs)..Prevailing VFR conditions at all
terminals during the next 24-36 hr, with high-level clouds streaming
across the area. Northerly winds continue to decouple from the
surface, becoming light ENE overnight. After 27/17Z, winds will
shift to the NW and increase for the coastal terminals. Meanwhile,
very light and variable winds will persist at UKI. /ZVS
&&
.MARINE...Northerly winds are beginning to diminish across the
coastal waters. Near-gale to gale northerly winds are expected to
continue across the outer waters through early Friday, leaving very
steep seas over the northern outer waters through late Friday
morning. Small craft conditions will most definitely persist through
Friday night.
Winds will decrease over the weekend as an area of low pressure
begins to develop off the California coast. This will significantly
reduce the pressure gradient across the waters. A weak front is
forecast to move through the waters on Monday allowing the northerly
winds to increase slightly in its wake. The next chance for strong
winds will be mid next week as a more potent frontal system moves
into the region. /ZVS&RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 4 AM to 8 AM PDT this morning for
CAZ101-103.
Frost Advisory until 9 AM PDT this morning for CAZ110>113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 6 AM PDT early this morning
for PZZ450-455.
Gale Warning until 6 AM PDT early this morning for PZZ470-
475.
Hazardous Seas Warning from 6 AM to 11 AM PDT this morning
for PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:33 PM PDT | Hazardous Seas Warning | EKA | 12 hr | |
| Mar 27, 5:58 AM PDT | Small Craft Advisory | EKA | 3 days |
Nearby
Frost Advisories in California, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.